Immune thrombocytopenic purpura associated with fingolimod

    loading  Checking for direct PDF access through Ovid

Abstract

SUMMARY

Fingolimod is an oral sphingosine-1-phosphate receptor modulator which causes lymphocyte sequestration in lymph nodes and is approved for relapsing multiple sclerosis. The Therapeutic Goods Administration of Australia is aware of only one case where fingolimod preceded immune thrombocytopenic purpura (ITP) by 5 weeks. Here we report three such cases.

SUMMARY

None were on any medications known to cause ITP and routine investigations were unremarkable. All cases were treated with immunosuppression. Case 1 successfully weaned prednisolone after fingolimod cessation whereas case 2 weaned slowly while continuing fingolimod therapy. Case 3 had more refractory ITP and re-exposure to fingolimod worsened thrombocytopenia.

SUMMARY

There was a temporal association between fingolimod exposure and ITP however dose-effect association and pathogenesis remain less clear.

SUMMARY

In conclusion, our cases highlight that clinicians should be aware of the possible association between ITP and fingolimod.

Related Topics

    loading  Loading Related Articles